Alert archive / Florida / Gale Warnings in 2023
Gale Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Feb 3, 2023, 3:41 AM EST. It took effect at Feb 3, 2023, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2023, 3:41 AM EST (08:41 UTC)
- In effect from
- Feb 3, 2023, 12:00 PM EST
- Expired
- Feb 3, 2023, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
965 WHUS72 KMLB 030841 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 341 AM EST Fri Feb 3 2023 AMZ550-552-570-572-040015- /O.UPG.KMLB.GL.A.0001.230203T1800Z-230204T1500Z/ /O.NEW.KMLB.GL.W.0002.230203T1700Z-230204T0000Z/ /O.EXB.KMLB.SC.Y.0006.230204T0000Z-230205T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 341 AM EST Fri Feb 3 2023 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SATURDAY... * WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts around 30 kt and seas 7 to 10 ft expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the Gale Warning, from noon today to 7 PM EST this evening. For the Small Craft Advisory, from 7 PM this evening to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ555-575-040015- /O.EXT.KMLB.SC.Y.0006.230203T2100Z-230204T0900Z/ /O.EXT.KMLB.GL.A.0001.230204T0900Z-230205T0000Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 341 AM EST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... ...GALE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas 6 to 9 ft expected. For the Gale Watch, northeast winds 20 to 25 kt with gusts up to 40 kt and seas 8 to 11 ft possible. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Saturday. For the Gale Watch, from late tonight through Saturday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 2, 10:40 PM EST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 2, 10:40 PM EST, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
1040 PM EST Thu Feb 2 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 1030 PM EST Thu Feb 2 2023
Much of the area is clear this evening, though some mid level
clouds left behind from earlier this afternoon are still
meandering across east central Florida. Additional mid level
clouds have formed around Lake Okeechobee and are fanning out to
the north and east. Temperatures are generally in the low 70s
areawide and will continue falling into the mid and upper 60s
overnight.
No significant changes were made to the forecast overnight. Hi-res
models continue to indicate a brief period of low stratus across
interior locations, though run-to-run inconsistencies lead to a
low confidence solution. Generally, an increase in clouds is
expected to encompass a sizable portion of the area (except the
Treasure Coast) by daybreak Friday.
&&
.MARINE...
Issued at 1030 PM EST Thu Feb 2 2023
Tonight (modified previous)...Boating conditions begin to
deteriorate, becoming poor offshore tonight, then quickly become
hazardous to dangerous Friday afternoon. A cold front is forecast
to reach the Volusia waters Friday morning and work south through
the day. Scattered to numerous showers and isolated thunderstorms
Friday ahead of and along the front. Winds SW 10-15 nearshore
(increasing to 15-20 kts offshore overnight) quickly become
northerly 20-25 kts behind the front, with winds up to 30 kts
possible.
Frequent gusts to gale force expected in the Volusia and
Brevard waters Friday afternoon, with a Gale Watch going into
effect at 1 PM. A Small Craft Advisory goes into effect for the
Treasure Coast waters at 5 PM Friday as the front reaches those
waters, but currently not expecting frequent gusts to gale force
until early Saturday morning. Seas 2-4 ft nearshore and 3-5 ft
offshore begin building Friday evening, becoming 6-9 ft north of
the Cape and 5-7 ft to the south.
&&
.AVIATION...
(00Z TAFS)
Issued at 1030 PM EST Thu Feb 2 2023
VFR continue at the terminals. A quick increase in cloud cover and
degraded CIGs is expected after 09z. SW winds increase thru the
morning hours ahead of an approaching cold front. Isolated to
scattered SHRA with VCTS begin to approach northern terminals
after 15z-16z. Some activity could produce gusty winds. TEMPOs for
CIGs and VIS associated with SHRA/TSRA are likely in future TAFs.
Conditions will improve from NW to SE 21z-00z, though MVFR CIGs
may be slow to retreat.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 82 63 73 54 / 0 0 90 30
MCO 84 65 79 55 / 0 0 80 30
MLB 85 65 79 59 / 0 0 80 60
VRB 85 65 82 61 / 0 0 70 70
LEE 82 64 73 50 / 0 10 80 20
SFB 84 64 76 54 / 0 0 90 30
ORL 84 65 77 55 / 0 0 80 30
FPR 85 65 82 61 / 0 0 70 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Gale Watch from Friday afternoon through Saturday morning for
AMZ550-552-570-572.
Small Craft Advisory from 5 PM Friday to 4 AM EST Saturday for
AMZ555-575.
Gale Watch from late Friday night through Saturday morning for
AMZ555-575.
&&
SHORT TERM/AVIATION...Schaper
LONG TERM....SedlockHazardous weather outlook, Feb 2, 7:05 PM EST, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 705 PM EST Thu Feb 2 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-031200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 705 PM EST Thu Feb 2 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... West-southwesterly winds increase tonight over the offshore waters, 15 to 20 knots, ahead of an approaching front. Small craft should exercise caution if entering the offshore waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A cold front is forecast to move across east central Florida Friday through Friday night. A few strong storms are possible with the frontal passage. Cloud-to-ground lightning, wind gusts to 40 mph, and heavy downpours are possible with the strongest storms. A long period ocean swell will maintain at least a moderate rip current risk through the remainder of this week at the beaches. Conditions across the local Atlantic waters will deteriorate Friday into the weekend. Winds and seas are forecast to increase, leading to hazardous boating conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Schaper
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 3:04 AM EST | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 47 hr |
| Feb 3, 12:55 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 35 min |
| Feb 3, 1:31 PM EST | Special Weather Statement | MLB | Brevard, Osceola | 29 min |
| Feb 3, 1:58 PM EST | Special Weather Statement | MLB | Indian River | 32 min |
| Feb 3, 2:05 PM EST | Special Marine Warning | MLB | 55 min | |
| Feb 3, 2:28 PM EST | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 47 min |
| Feb 3, 2:58 PM EST | Special Marine Warning | MLB | 92 min | |
| Feb 3, 4:01 PM EST | Special Weather Statement | MLB | Martin | 29 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.